Learn how to use Mayo Clinic Connect
Request an Appointment
Anyone here dealing with peripheral neuropathy?
Husband has autonomic neurology with pain especially in his hand. He wears golf gloves and says it cuts the pain in half. Neurologist at Mayo says he can’t help him as he needs a muscle/neurologist. Has tests on November 14 and hopefully will see a doctor after that. Gabapentin and Lyrica does not work for him.
Jump to this post
Has the b12 worked. I had an allergic reaction to gabepentin. I have what i consider bad neuropathy in shoulder arms and hands from cervical surgery. Looking for relief besides pain pills.
Check with your neurologist. See Mayoclinic on NP.
Try newer form of gabapentin but watch out for side affects!
I find help with medical cannabisFor pain and sleeping.Nancy Shermoen~
Good! I do too.
Hi @rabbit10 and welcome to Connect! I want to connect you with @martid, and @grandma41 who have both recently written about peripheral neuropathy. They both had different causes of their diagnosis and can discuss their experiences with you.
How long have you been dealing with peripheral neuropathy?
Ive taken Gabapentin for several yrs, have tried various doses. Its helped a lot, or not much depending….on what excatly?? Then added Cymbalta wich really did seem to help a lot. Note that nothing makes the pains go away completly. But if I can do what I want/need to do, then I’m happy.
Of course, there is always side effects with meds. Gradually I noticed by body was on fire, on/off. Then the burning was more “on” than off, then it was all the time. Side effects I was told…so I tried to be an even more “patient” patient. Upon consulting my pharmacist again, I was told Cymbalta could be the culprit…I stopped it. The burning subsided & now is gone. Only, how to deal with neuropathic after that?
Whish I could be more help, those 2 drugs can bring relief, they have 4 me for a while. Be mindful of what ur body is telling u, to know when enough is enough before it becomes too much.
Take good care.
There is actually an official diagnosis now for chemo induced peripheral neuropathy. Is yours from chemo or something else? There are prescription meds that work for some & also have some unpleasant side effects for some. My husband takes Gabapentin and has no problem with it. I tried it, and it did help some, but I was constantly dizzy. It was a major problem if I got up in the middle of the night. It did not improve enough to put up with the side effect.
What kinds of issues are you dealing with? I understand it can be very different from one person to the next. Whatever, it is uncomfortable, can certainly cause us to be unsure on our feet and be very frustrating. I hope you find something that helps. I am 3 years out from taking Taxotere, which is what caused mine. It is better but still a pretty major issue. I have it in both feet and both hands.
@gailfaith here……Tens unit use? Any physical therapist can show you how to use it.
Yes, I have! Never tried it on feet since different pain than AS. Feet: burn, freezing, tingling, numb.
I have AS, Sjogren, psoriasis, PN, migraines. Thats all. Feeling overwhelmed…
Work with kids, been off 4 a few weeks. Need 2 figure out how to go back to work, I miss it.
TRY LARGE DOSAGE OF B12?
TRY NEWER FORM OF GABAPENTIN. ALSO,B12.
Thanks 4 reply!
B12 will ask doc, EMG cant remember when i had one so will check that also.
Called my pharmacy about the newer form of Gabapentin…she didnt know about it, said perhaps not approved in Canada yet. Do u know how long its been on the market? What is “new” about it?
Please give medical cannabis a try.Nancy Shermoen~
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In